Alert archive / Maryland / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 460, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 27, 2021, 2:35 PM EDT for Montgomery County, Maryland. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2021, 2:35 PM EDT (18:35 UTC)
- Expired
- Aug 27, 2021, 3:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Montgomery County, MD
The radar
The Sterling radar (KLWX), 29 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 3:11 PM EDT | TSTM WND GST 62 | 2 E North Potomac, MD | |
| Aug 27, 3:16 PM EDT | TSTM WND GST 62 | 1 Nw Gaithersburg, MD | |
| Aug 27, 3:21 PM EDT | TSTM WND DMG | 2 S Rockville, MD | MULTIPLE TREES DOWN IN THE WILLERBURN ACRES NEIGHBORHOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186
WUUS51 KLWX 271835
SVRLWX
MDC031-271915-
/O.NEW.KLWX.SV.W.0460.210827T1835Z-210827T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
235 PM EDT Fri Aug 27 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Central Montgomery County in central Maryland...
* Until 315 PM EDT.
* At 234 PM EDT, a severe thunderstorm was located near Lowes Island,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Germantown, Rockville, Gaithersburg, Olney, Damascus, Lowes Island,
Poolesville, Aspen Hill, Potomac, North Bethesda, Montgomery
Village, North Potomac, Redland, Great Falls, Boyds, Rossmoor,
Wheaton-Glenmont, Wheaton, Cloverly and Clarksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3926 7709 3924 7704 3911 7696 3900 7725
3903 7725 3903 7727 3905 7730 3906 7734
3907 7740 3914 7745 3927 7713
TIME...MOT...LOC 1834Z 250DEG 12KT 3909 7732
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LFR2 follow-up statements
361
WWUS51 KLWX 271856
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
256 PM EDT Fri Aug 27 2021
MDC031-271915-
/O.CON.KLWX.SV.W.0460.000000T0000Z-210827T1915Z/
Montgomery MD-
256 PM EDT Fri Aug 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL MONTGOMERY COUNTY...
At 255 PM EDT, a severe thunderstorm was located over North Potomac,
or near Gaithersburg, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Germantown, Rockville, Gaithersburg, Olney, Damascus, Lowes Island,
Aspen Hill, Potomac, North Bethesda, Montgomery Village, North
Potomac, Redland, Great Falls, Boyds, Rossmoor, Wheaton-Glenmont,
Wheaton, Cloverly, Clarksburg and Glenmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3926 7709 3924 7704 3911 7696 3900 7725
3903 7725 3903 7727 3905 7730 3906 7734
3910 7735 3917 7738 3927 7713
TIME...MOT...LOC 1855Z 263DEG 7KT 3909 7728
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LFR577
WWUS51 KLWX 271907
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
307 PM EDT Fri Aug 27 2021
MDC031-271916-
/O.EXP.KLWX.SV.W.0460.000000T0000Z-210827T1915Z/
Montgomery MD-
307 PM EDT Fri Aug 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY COUNTY WILL
EXPIRE AT 315 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Central Montgomery County.
LAT...LON 3926 7709 3924 7704 3911 7696 3900 7725
3903 7725 3903 7727 3905 7730 3906 7734
3910 7735 3917 7738 3927 7713
TIME...MOT...LOC 1906Z 250DEG 12KT 3910 7725
$$
LFRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 10:40 AM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 27, 10:40 AM EDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1040 AM EDT Fri Aug 27 2021
.SYNOPSIS...
A weak cold front will approach the region this afternoon
before moving into the area tonight into Saturday. The boundary
will stall out over our area through early next week. Another
boundary may impact our region midway through next week. A
tropical influence of moisture from a tropical system moving
into the Gulf of Mexico this week could enhance showers and
thunderstorms during the middle to later part of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
A light south to southwest flow through the low-levels will
continue around the high over the Atlantic and ahead of the
approaching cold front, and this will cause more hot and humid
conditions this afternoon with max temps in the lower to middle
90s for most areas with heat indices in the upper 90s to lower
100s. Confidence is too low for a heat advisory since dewpoints
may mix down just a bit around peak heating, and there will be
more showers and thunderstorms during peak heating as well.
A potent shortwave will slowly move east, passing through our
area this afternoon and evening. At the same time, a pressure
trough will be over our area, and it may be enhanced somewhat by
the shortwave. A light flow that means more boundaries from
terrain circulation and the Bay/Potomac breezes are expected as
well.
Strong to extreme instability is expected this afternoon and
evening with 1000-2000 J/kg MLCAPE already present near and east
of the Blue Ridge as of 12z per mesoanalysis. Mid-level lapse
rates are modest 6 C/km in the 12z RAOB IAD as is to be expected
in a moist late summer environment and may actually decrease
somewhat through midday before steepening slightly again late
this afternoon. Even so, dew points near or in excess of 70
degrees and PWs exceeding 2 inches should result in ample MLCAPE
of 2500-3500 J/kg east of I-81. A weak shortwave perturbation
over eastern WV this morning will drift eastward through the
day, resulting in a sharpening lee pressure trough which should
ignite numerous thunderstorms this afternoon. Despite weak flow
of 15 kts in the mid-levels, the combination of strong
convergence along the lee trough couple with added convergence,
lift and modest low level directional shear across bay/river
breeze circulations should be enough to loosely organize cells
into clusters capable of producing scattered wind damage; a
couple of considerable microbursts can't be completely ruled out
give a slight enhancement of about 20 kts at 700 mb around the
northern periphery of ridging off the Carolinas and DCAPE
around 1000 J/kg. Large hail cannot be ruled out either given
the strong to extreme instability. In addition, the abundant
CAPE in the hail growth zone with deep moist profiles may result
in prolific lightning producing storms this afternoon and
evening. HREF probabilities of updrafts speeds >20 m/s of
50-70% support the notion of scattered severe thunderstorm
coverage this afternoon and evening.
A Flash Flood Watch is in effect for northeastern MD as well as
the Baltimore and Washington Metro areas. Thunderstorms are most
likely across these areas, and this overlays where the best
moisture is. Also, as the shortwave passes through, it does
appear that it will be strong enough for low pressure to
develop. Most guidance closes off an 850mb low over northeastern
MD. This will enhance forcing late this afternoon through this
evening, causing a better chance for training convection across
the Baltimore metro area into northeastern MD. Farther
southwest, convection may be a little more progressive across
the DC area, but there may be a couple rounds, and very heavy
rainfall rates may still cause issues with flash flooding in
urban areas even if it is somewhat progressive. That's why the
watch was issued for this area. An expansion of the watch may be
needed in area to the northwest into north-central MD, or even
across portions of southern MD. Will continue to monitor this
possibility throughout the day. While the best chance for
numerous thunderstorms will be late this afternoon and evening,
an earlier initiation is possible along the Bay/Potomac breezes
since there may be a little more convergence (southeast wind
into south or southwest wind). That's why the watch starts
earlier this afternoon.
The shortwave will move off to the east later this evening and
overnight. Convection should dissipate this evening for most
areas, but it may hang around for a bit across northeastern MD
before dissipating overnight. Areas of fog and low clouds are
possible overnight.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure will build to our north and east Saturday behind a
shortwave, and this will cause a weak cold front to advance
farther southwest, most likely stalling out near the Potomac
River. More showers and thunderstorms are possible Saturday
across anywhere, but the best chance for stronger to perhaps
even severe storms as well as an isolated flash flood threat
will be near and southwest of the boundary (most likely
southwest of the Potomac River into the Potomac Highlands and
central VA).
Convection will likely dissipate later Saturday night, but more
low clouds and fog area possible Fog may be locally dense as
well.
The boundary will remain nearly stationary for Sunday, but it
should weaken as upper-level high builds closer. Therefore, it
will likely turn out warm and humid. More showers and
thunderstorms are possible, with the best chance for a stronger
storm being south and west of the Potomac River. Coverage may be
more isolated or widely scattered since there will be height
rises from the building upper-level high.
More warm and humid conditions are expected Sunday night as
convection wanes, and there may be areas of low clouds and fog.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The upper-level ridge will continue to break down early in the week,
with a trough moving east out of the midwest towards the area.
Meanwhile the aforementioned stalled frontal boundary will remain
nearby. This, paired with some pieces of upper-level energy swinging
through, will lead to daily chances for showers and storms. Will
remain hot and humid Monday with highs in the low 90s before cooling
off into the mid to upper 80s Tuesday afternoon as the ridge breaks
down.
The real concern into next week will be what the remnants of what is
now Tropical Storm Ida will bring towards the region. Current
forecast has Ida making landfall along the Gulf coast and then
tracking up towards the region. With the approaching upper trough
out of the midwest and the stalled surface front still lingering
around, this could lead to some flooding concerns towards the middle
of the week. At this time, the placement of all of the features at
play is far to uncertain to pin down exactly where the heaviest
rainfall occurs, but it will at least be nearby if not over our
region. Now, should Ida end up tracking to our west, then we run the
risk for severe weather as well. However, at this time that appears
to be the least likely solution. Will have to monitor this situation
closely in the coming days and see what becomes of Ida and what
level of impact we may see across the Mid-Atlantic.
See hurricanes.gov for the latest forecast information on Tropical
Storm Ida.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Thunderstorms are likely, especially late this afternoon into
this evening. However, convection may fire up earlier this
afternoon along the Bay/Potomac breezes near KDCA, KBWI, and
KMTN. Any thunderstorms that develop may produce gusty winds and
subVFR cigs/vsbys.
Convection will wane overnight, but patchy fog is possible
toward morning. Fog may be a little more widespread compared to
recent days due to more rainfall expected this
afternoon/evening. IFR vsbys are possible. Low clouds may impact
the northeastern terminals Saturday morning, especially KBWI,
KMTN and possibly KDCA and KIAD. MVFR cigs are most likely.
More showers and thunderstorms are possible Saturday
afternoon/evening as well as Sunday afternoon/evening. The best
chance for a stronger storm will be across KMRB and KCHO. Areas
of low clouds and fog are likely Saturday night into Sunday
morning, and possible Sunday night.
A stalled frontal boundary will lead to a chance for showers and
thunderstorms on Monday and Tuesday across the region, which
could lead to some flight restrictions at times.
&&
.MARINE...
A weak cold front will approach through tonight before passing
through Saturday. Light southerly or onshore winds through this
evening will likely turn to the north and northeast later
tonight through Saturday. Winds should remain below SCA
criteria, but gusts may be close for a period later Saturday
into Saturday night due to a weak pressure surge.
Light onshore winds are expected Sunday through Sunday night.
Thunderstorms are likely over the water this afternoon and
evening, and some may cause gusty to damaging wind gusts. More
thunderstorms are possible Saturday afternoon and evening, and
again Sunday afternoon and evening, but coverage may be more
isolated or scattered.
While subSCA winds are expected Monday and Tuesday, there are
thunderstorms in the forecast each day. Gusty winds are possible
in these storms and could lead to some SMWs or MWSs.
&&
.TIDES/COASTAL FLOODING...
A light southerly or onshore flow may increase as it turns north
and northeast Saturday into Saturday night, before turning light
again but remaining onshore Sunday. This will cause elevated
water levels. Confidence for minor flooding is low at this time
since the flow will be light, but it may be close for sensitive
areas.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through this evening for DCZ001.
MD...Flash Flood Watch through late tonight for MDZ006-008-011-014-
507-508.
Flash Flood Watch through this evening for MDZ013-504-506.
VA...Flash Flood Watch through this evening for VAZ053-054.
WV...None.
MARINE...Flash Flood Watch through this evening for ANZ535.
&&
SYNOPSIS...BJL
NEAR TERM...BJL/KLW/DHOF
SHORT TERM...BJL
LONG TERM...CJL
AVIATION...KLW/CJL
MARINE...KLW/CJL
TIDES/COASTAL FLOODING...BJLHazardous weather outlook, Aug 27, 5:45 AM EDT, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 545 AM EDT Fri Aug 27 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-281000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 545 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Today and Tonight Severe storms are possible this afternoon and evening, with damaging winds being the primary threat. A Flash Flood Watch is in effect for the Baltimore and Washington Metropolitan areas as well as northeastern Maryland for this afternoon into tonight. Scattered instances of flash flooding are possible due to heavy rain from thunderstorms. Elsewhere, isolated instances of flash flooding are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are possible during the afternoon and evening hours Saturday and Sunday, and again for Tuesday. Scattered severe storms are possible Monday. Isolated instances of flash flooding are possible Saturday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-281000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 545 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Today and Tonight Severe storms are possible this afternoon and evening, with damaging winds being the primary threat. The best chance for severe storms will be near and east of the Interstate 81 corridor across eastern West Virginia, northern Virginia, and into central Maryland. A Flash Flood Watch is in effect for portions of central Maryland near Washington and Baltimore. Scattered instances of flash flooding are possible due to heavy rain from thunderstorms. Elsewhere, isolated instances of flash flooding are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are possible during the afternoon and evening hours Saturday and Sunday, and again for Tuesday. Scattered severe storms are possible Monday. Isolated instances of flash flooding are possible Saturday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. MDZ001-501-502-VAZ503-504-WVZ501>506-281000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 545 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Today and Tonight Isolated instances of flash flooding and severe storms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are possible during the afternoon and evening hours Saturday and Sunday, and again for Tuesday. Scattered severe storms are possible Monday. Isolated instances of flash flooding are possible Saturday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Aug 27, 11:11 AM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1111 AM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM MARINE TSTM WIND QUANTICO MARINE CORP 38.51N 77.30W
08/26/2021 E39 MPH PRINCE WILLIAM VA AWOS
0143 PM TSTM WND DMG 1 WSW TRIANGLE 38.54N 77.34W
08/26/2021 PRINCE WILLIAM VA EMERGENCY MNGR
TREE DOWN ON ROUTE 1 NEAR THE INTERSECTION WITH JOPLIN
ROAD
0148 PM TSTM WND DMG 3 ENE GARRISONVILLE 38.51N 77.37W
08/26/2021 STAFFORD VA DEPT OF HIGHWAYS
TREE DOWN ON NORTHBOUND US-1 JEFFERSON DAVIS HIGHWAY
NEAR VA-637 TELEGRAPH ROAD.
0150 PM TSTM WND DMG 1 W WIDEWATER 38.46N 77.34W
08/26/2021 STAFFORD VA 911 CALL CENTER
TREE DOWN ON POWER LINES IN THE 100 BLOCK OF VA-635
DECATUR ROAD.
0230 PM TSTM WND DMG 2 SW STAFFORD 38.40N 77.43W
08/26/2021 STAFFORD VA 911 CALL CENTER
TREES DOWN NEAR THE INTERSECTION OF US-1 JEFFERSON
DAVIS HIGHWAY AND SHADY HILL LANE.
0240 PM TSTM WND DMG 3 NW LEELAND 38.38N 77.47W
08/26/2021 STAFFORD VA 911 CALL CENTER
TREE DOWN IN THE 100 BLOCK OF PINE VIEW DRIVE.
0240 PM TSTM WND DMG 4 SE STAFFORD 38.38N 77.36W
08/26/2021 STAFFORD VA 911 CALL CENTER
TREES DOWN IN THE 2100 BLOCK OF VA-608 BROOKE ROAD, AND
NEAR THE INTERSECTION OF VA-608 BROOKE ROAD AND VA-628
ESKIMO HILL ROAD.
0240 PM TSTM WND DMG 1 NE FALMOUTH 38.34N 77.45W
08/26/2021 STAFFORD VA DEPT OF HIGHWAYS
TREE DOWN ON NORTHBOUND VA-627 FORBES STREET NEAR
THOMAS JEFFERSON PLACE.
0240 PM TSTM WND DMG 3 WNW LOWER MARLBORO 38.68N 76.72W
08/26/2021 PRINCE GEORGES MD DEPT OF HIGHWAYS
TREE DOWN ON NORTHBOUND MD-382 CROOM ROAD AT RIVER
AIRPORT ROAD.
0334 PM TSTM WND DMG 1 W ALEXANDRIA 38.82N 77.10W
08/26/2021 CITY OF ALEXANDRIA VA EMERGENCY MNGR
TREE DOWN ON THE 1900 BLOCK OF SOUTH HOWARD STREET
0335 PM FLOOD 1 NE FALMOUTH 38.35N 77.45W
08/26/2021 STAFFORD VA DEPT OF HIGHWAYS
VA-627 FORBES STREET BLOCKED DUE TO STANDING WATER.
0343 PM HAIL 1 SW ROSSLYN 38.89N 77.08W
08/26/2021 M0.75 INCH ARLINGTON VA BROADCAST MEDIA
0343 PM TSTM WND DMG BARCROFT 38.86N 77.10W
08/26/2021 ARLINGTON VA EMERGENCY MNGR
MULTIPLE TREES DOWN NEAR THE INTERSECTION OF 14TH
STREET AND SOUTH POLLARD STREET
0357 PM TSTM WND DMG 2 ESE KLINE GAP 39.07N 79.16W
08/26/2021 GRANT WV TRAINED SPOTTER
TREE DOWN ON HOUSE ON THE 100 BLOCK OF BEAGLE BOOT LANE
0357 PM TSTM WND DMG 1 NE NATIONAL ZOO 38.94N 77.04W
08/26/2021 DISTRICT OF COLUMB DC BROADCAST MEDIA
LARGE TREES DOWN WITH AT LEAST ONE SNAPPED ON 16TH
STREET NORTHWEST NEAR PINEY BRANCH.
0358 PM TSTM WND DMG 1 SE MAYSVILLE 39.10N 79.15W
08/26/2021 GRANT WV EMERGENCY MNGR
2 TREES DOWN ALONG LUNICE CREEK HIGHWAY JUST SE OF
MAYSVILLE.
0400 PM TSTM WND DMG 2 NW CATHOLIC UNIVERSIT 38.96N 77.03W
08/26/2021 DISTRICT OF COLUMB DC BROADCAST MEDIA
TREES DOWN ON NORTHBOUND US-29 GEORGIA AVENUE NORTHWEST
NEAR JEFFERSON STREET NORTHWEST.
0405 PM TSTM WND DMG 1 E CHERRYDALE 38.90N 77.09W
08/26/2021 ARLINGTON VA DEPT OF HIGHWAYS
TREES DOWN ON I-66 CUSTIS MEMORIAL PARKWAY NEAR MILE
MARKER 73.
0405 PM TSTM WND DMG 1 ENE CHERRYDALE 38.90N 77.10W
08/26/2021 ARLINGTON VA 911 CALL CENTER
TWO TO THREE DOZEN REPORTS OF TREES AND WIRES DOWN IN
ARLINGTON.
0405 PM TSTM WND DMG 1 NE AMERICAN UNIVERSIT 38.95N 77.07W
08/26/2021 DISTRICT OF COLUMB DC 911 CALL CENTER
THERE WERE ABOUT TWO DOZEN REPORTS OF TREES AND WIRES
BLOWN DOWN, MAINLY ACROSS NORTHWEST DC.
0410 PM TSTM WND DMG 1 ENE HYATTSVILLE 38.96N 76.94W
08/26/2021 PRINCE GEORGES MD DEPT OF HIGHWAYS
TREE AND WIRES DOWN NEAR THE INTERSECTION OF US-1
BALTIMORE AVENUE AND MD-410 EAST-WEST HIGHWAY.
0412 PM TSTM WND DMG 1 WNW AMERICAN UNIVERSI 38.94N 77.10W
08/26/2021 DISTRICT OF COLUMB DC FIRE DEPT/RESCUE
TREE ON A HOUSE IN THE 4100 BLOCK OF FORDHAM ROAD
NORTHWEST.
0415 PM FLOOD 2 ESE ARLINGTON 38.87N 77.07W
08/26/2021 ARLINGTON VA 911 CALL CENTER
HIGH STANDING WATER PARTIALLY BLOCKING VA-244 COLUMBIA
PIKE NEAR VA-27 SOUTH WASHINGTON BOULEVARD.
0417 PM TSTM WND DMG 1 WNW LITTLE FALLS 38.94N 77.13W
08/26/2021 FAIRFAX VA BROADCAST MEDIA
TREES DOWN ON SOUTHBOUND GEORGE WASHINGTON PARKWAY AT
VA-123 DOLLEY MADISON BOULEVARD/CHAIN BRIDGE ROAD.
0426 PM TSTM WND DMG 1 ENE THE AMERICAN LEGI 38.97N 77.17W
08/26/2021 MONTGOMERY MD BROADCAST MEDIA
TREES DOWN ON WESTBOUND MACARTHUR BOULEVARD NEAR
PERSIMMON TREE ROAD.
0457 PM FLOOD 4 NE STONES CORNER 38.38N 77.34W
08/26/2021 STAFFORD VA 911 CALL CENTER
VA-623 HARRELL ROAD AND VA-608 BROOKE ROAD BLOCKED BY
HIGH WATER AT CRESTWOOD LANE.
0515 PM TSTM WND DMG KEYSER 39.44N 78.98W
08/26/2021 MINERAL WV 911 CALL CENTER
TWO TREES DOWN IN KEYSER, INCLUDING ONE ONTO A HOUSE.
0527 PM FLOOD 1 ENE RIVERCREST 38.92N 77.11W
08/26/2021 DISTRICT OF COLUMB DC BROADCAST MEDIA
CANAL ROAD NORTHWEST PARTIALLY BLOCKED BY HIGH WATER
NEAR ARIZONA AVENUE NORTHWEST.
0530 PM TSTM WND DMG 3 SSW RIO 39.09N 78.70W
08/26/2021 HARDY WV 911 CALL CENTER
TREE DOWN ALONG WV-29 SPERRYS RUNS ROAD.
0532 PM TSTM WND DMG 2 NW LONG GREEN 39.49N 76.54W
08/26/2021 BALTIMORE MD TRAINED SPOTTER
TREE DOWN AND LARGE BRANCHES DOWN ON BLENHEIM ROAD
NORTH.
0610 PM TSTM WND DMG FLINTSTONE 39.70N 78.57W
08/26/2021 ALLEGANY MD 911 CALL CENTER
NUMEROUS TREES DOWN IN THE FLINTSTONE AREA.
&&
EVENT NUMBER LWX2105606 LWX2105608 LWX2105607 LWX2105609 LWX2105610
LWX2105626 LWX2105627 LWX2105629 LWX2105632 LWX2105617 LWX2105611
LWX2105612 LWX2105615 LWX2105613 LWX2105620 LWX2105614 LWX2105624
LWX2105616 LWX2105622 LWX2105625 LWX2105618 LWX2105623 LWX2105621
LWX2105619 LWX2105631 LWX2105628 LWX2105635 LWX2105630 LWX2105636
LWX2105633 LWX2105634
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:56 AM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Cecil, Harford, Howard, Montgomery and 2 more | 17 hr |
| Aug 27, 3:05 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 40 min |
| Aug 27, 3:25 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 30 min |
| Aug 27, 3:36 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery, Prince George's | 19 min |
| Aug 27, 4:11 PM EDT | Areal Flood Warning | LWX | Montgomery, Prince George's | 3 hr |
| Aug 27, 4:14 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 46 min |
| Aug 27, 4:44 PM EDT | Areal Flood Warning | LWX | Prince George's | 3 hr |
| Aug 27, 4:59 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 33 min |
| Aug 27, 5:06 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll | 20 min |
| Aug 27, 5:21 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Prince George's | 39 min |
| Aug 27, 5:52 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 53 min |
| Aug 27, 6:10 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 32 min |
| Aug 27, 6:11 PM EDT | Areal Flood Warning | LWX | Charles, Prince George's | 3 hr |
| Aug 27, 6:13 PM EDT | Areal Flood Warning | LWX | Baltimore, Harford | 3 hr |
| Aug 27, 6:17 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 29 min |
| Aug 27, 6:28 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 47 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.